MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number 80618
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the direxion microcatheter became stuck in the vessel.A direxion microcatheter was selected for the prostatic artery embolization procedure.During the procedure, the microcatheter became stuck in the vessel and was difficult to withdraw.The physician cut off the hub of the microcatheter to remove the 5 french guide catheter.A non-bsc microsnare kit was used to remove the direxion microcatheter from the vessel.A second direxion microcatheter was used and the same issue occurred.The procedure was ended.There were no patient complications reported.However, the patient was hospitalized beyond the standard of care.
 
Additional Manufacturer Narrative
B5: updated event description.Device eval by manufacturer: the direxion microcatheter was returned to boston scientific for analysis.The device was received in three pieces and was inspected for damage or irregularities.The hub was not returned.The first piece did not have an inner tube.The middle piece was 13.6cm long and had fractures at 2.9cm and 8.2cm from the proximal end.The last piece, which had the tip on it, had fractures 2.3cm and 2.6cm from the tip and a kink 2.2cm from the tip.A fracture was confirmed on the direxion microcatheter.
 
Event or Problem Description
It was reported that the direxion microcatheter became stuck in the vessel.A direxion microcatheter was selected for the prostatic artery embolization procedure.During the procedure, the microcatheter became stuck in the vessel and was difficult to withdraw.The physician cut off the hub of the microcatheter to remove the 5 french guide catheter.A non-bsc microsnare kit was used to remove the direxion microcatheter from the vessel.A second direxion microcatheter was used and the same issue occurred.The procedure was ended.There were no patient complications reported.However, the patient was hospitalized beyond the standard of care.It was further reported that when performing multiple attempts to release the catheter from where it was stuck in the prostatic artery by gently turning, pushing, applying nitrogen, and pulling, the outer layer of the device fractured.

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road cork
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13997154
Report Number2134265-2022-03873
Device Sequence Number5317144
Product Code KRA
UDI-Device Identifier08714729839361
UDI-Public08714729839361
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number80618
Device Catalogue Number80618
Device Lot Number0028469756
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age65 YR
Patient SexMale
Patient RaceWhite